HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Research Institute for Electronic Science >
Peer-reviewed Journal Articles, etc >

Onset of unidirectional pulse propagation in an excitable medium with asymmetric heterogeneity

Files in This Item:
79-4_046205.pdf2.47 MBPDFView/Open
Please use this identifier to cite or link to this item:

Title: Onset of unidirectional pulse propagation in an excitable medium with asymmetric heterogeneity
Authors: Teramoto, Takashi Browse this author
Yuan, Xiaohui Browse this author
Bär, Markus Browse this author
Nishiura, Yasumasa Browse this author →KAKEN DB
Keywords: bifurcation
differential equations
nonlinear dynamical systems
reaction-diffusion systems
transport processes
Issue Date: Apr-2009
Publisher: American Physical Society
Journal Title: Physical Review E
Volume: 79
Issue: 4
Start Page: 046205
Publisher DOI: 10.1103/PhysRevE.79.046205
Abstract: Heterogeneity is one of the most important and ubiquitous types of external perturbations in dissipative systems. To know the behaviors of pulse waves in such media is closely related to studying the collision process between the pulse and the heterogeneity-induced-ordered pattern. In particular, we focus on unidirectional propagation of pulses in a medium with an asymmetric bump heterogeneity. This topic has attracted much interest recently with respect to potential computational aspects of chemical pulse propagation as well as with respect to pulse propagation in biological signal processing. We employ a three-component reaction-diffusion system with one activator and two inhibitor species to illustrate these issues. The reduced dynamics near a drift bifurcation describes the phenomena in the full partial differential equations by ordinary differential equations. Such a reduced dynamics is able to capture unidirectional propagation properties of pulses near an asymmetric heterogeneity in a qualitatively correct way. A remarkable feature is that such unidirectional behavior is linked to the imperfection of global bifurcation structure and the resulting asymmetric locations of critical points.
Rights: © 2009 American Physical Society
Type: article
Appears in Collections:電子科学研究所 (Research Institute for Electronic Science) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 西浦 廉政

Export metadata:

OAI-PMH ( junii2 , jpcoar_1.0 )

MathJax is now OFF:


 - Hokkaido University